MAUDE Adverse Event Report: ARTHREX, INC. 3.8X130MM FIBULA NAIL, LEFT; INTRAMED FIXATN ROD AND ACCESS

ARTHREX, INC. 3.8X130MM FIBULA NAIL, LEFT; INTRAMED FIXATN ROD AND ACCESS
Model Number 3.8X130MM FIBULA NAIL, LEFT
Medical Device Problem Code Device Misassembled During Manufacturing /Shipping (2912)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/29/2022
Type of Reportable Event Malfunction
Event or Problem Description
On 6/1/2022, it was reported by a sales representative via email that an ar-8973l-38-130 fibulock nail talons appeared to be slightly deployed upon opening package.During insertion, the talons would not fully deploy nor retract, therefore, surgeon removed it completely and used a new fibulock nail to finish the case.This was discovered during a procedure on (b)(6) 2022.Additional information received on 6/1/2022: this was discovered during an ankle fracture procedure.
 
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.Complaint confirmed.Upon visual inspection, it was noted that the talons were partially deployed.As the device was received unpacked, the as-received condition cannot be confirmed.The most likely cause for the reported failure can be attributed to a manufacturing issue.Due to the unpackaged state of the device, the as received condition cannot be verified.

Brand Name
3.8X130MM FIBULA NAIL, LEFT
Common Device Name
INTRAMED FIXATN ROD AND ACCESS
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19163941
Report Number1220246-2024-02245
Device Sequence Number7855543
Product Code HSB
UDI-Device Identifier00888867295247
UDI-Public00888867295247
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K173656
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3.8X130MM FIBULA NAIL, LEFT
Device Catalogue NumberAR-8973L-38-130
Device Lot Number14790006
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/16/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2022
Initial Report FDA Received Date04/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown